Publication Abstracts

Adams and Canuto 1975

Adams, P.J., and V. Canuto, 1975: Exact solution of the Lifshitz equations governing the growth of fluctuations in cosmology. Phys. Rev. D, 12, 3793-3799, doi:10.1103/PhysRevD.12.3793.

We present the exact solution of the Lifshitz equations governing the cosmological evolution of an initial fluctuation. Lifshitz results valid for cs2=0 and cs2=1/3 are extended in closed form to any equation of state of the form p=cs2 ε. The solutions embody all the results found previously for special cases of cs2. It is found that the growth of any initial fluctuation is only like tn with n ≤ 4/3 and hence insufficient to produce galaxies unless the initial fluctuation is very large. A possible way to produce very large initial fluctuations by modifying the equation of state by including gravitational interactions, as originally suggested by Sakharov, is also examined. It is found that a phase transition can occur at baryonic density of 1 nucleon per cubic Planck length, or equivalently at a time t ∼ 10-43 sec. At those early times the masses allowed by causality requirements are, however, too small to be of interest in galaxy formation.

Export citation: [ BibTeX ] [ RIS ]

BibTeX Citation

@article{ad05000n,
  author={Adams, P. J. and Canuto, V.},
  title={Exact solution of the Lifshitz equations governing the growth of fluctuations in cosmology},
  year={1975},
  journal={Phys. Rev. D},
  volume={12},
  pages={3793--3799},
  doi={10.1103/PhysRevD.12.3793},
}

[ Close ]

RIS Citation

TY  - JOUR
ID  - ad05000n
AU  - Adams, P. J.
AU  - Canuto, V.
PY  - 1975
TI  - Exact solution of the Lifshitz equations governing the growth of fluctuations in cosmology
JA  - Phys. Rev. D
VL  - 12
SP  - 3793
EP  - 3799
DO  - 10.1103/PhysRevD.12.3793
ER  -

[ Close ]

• Return to 1975 Publications

• Return to Publications Homepage